Risperdal lactation

Common Questions and Answers about Risperdal lactation

risperdal

Avalik is correct, the usual cause of lactation is an elevated prolactin. The usual cause of elevated prolactin is either a pituitary adenoma (a growth on the pituitary gland) OR it can be a side effect of a medication. Often there are other symptoms such as infertility or irregular periods. Most of the time the first thing to check is a prolactin level, and then if elevated, an MRI of the pituitary. Dostinex or Parlodel are often used to treat this condition. Hope this helps!
I have read horror stories all over the net about Risperdal. I asked my pdoc to give a low dose so I can get sleep. My biggest mixed state symptom is insomnia which equals mania. Yuck! So, I am doing awsome on Wellbutrin and Lithium and have not gone manic, but I am not sleeping at all! So, I thought adding a low dose of Risperdal is a good move?
Okay I took a medication called risperdal for about 6 months. I began lactation as a side effect from it on the third month. I stopped taking it after i decided i wanted to try and conceive. Now here is the tricky part. My periods have'nt been normal in years... usually they are between 35 to 40 days between cycles. My sister and Mother are the same. The only time they were earlier was when i was on birth-control and that was a while ago.They would come on the 32 day.
Risperadol worked really well for me. The problem is it raised my prolactic levels and caused lactation. That for me is a deal breaker. lol. If it wasn't for that I'd still be on it.
Okay I took a medication called risperdal for about 6 months. I began lactation as a side effect from it on the third month. I stopped taking it after i decided i wanted to try and conceive. Now here is the tricky part. My periods have'nt been normal in years... usually they are between 35 to 40 days between cycles. My sister and Mother are the same. The only time they were earlier was when i was on birth-control and that was a while ago.They would come on the 32 day.
She is getting better regarding her delusions - but still feels crappy, and hates the side effects. She has lactation, really bad headaches, very sleepy after taking them at night, then she wakes up in the nite later and is very restless, anxious and agitated. She doesnt like that she still isnt normal feeling. Her Dr spaced out her Dr appts to 1 month after hospital discharge and she called Dr the other day and will be going next week instead and wants to try Serroquel again.
Interestingly enough, FertilAid lists this as one of their ingrediants: • Vitex (Chasteberry) supports hormone balance and normal ovulation frequency. In clinical trials, women with fertility disorders benefited from vitex agnus castus, with more pregnancies then placebo groups.
Second was Risperadol (which caused lactation) What is working for me is Zeldox (Geodone in the US), Lamotrigine, and Melatonin (suppliment not med) at night. I have to watch my stress levels. I am only working part time because of fatigue which is in part the sedation for the Zeldox but other health conditions as well. The Zeldox also causes me some agitation. Wellbutrin royally screwed me up and I think made the rapid cycling much worse. Any antidepressant with a rapid cycler is a bad idea.
The other causes of bug crawling sensations (also called formication) are psychosis, cocaine/amphetamine use and alcohol withdrawal. Perhaps you should consult a psychiatrist to see if a trial of risperdal would be indicated (I am not an expert in psychosis, and would depend on their judgement).
Since my problems started in around 2003, the doctor's have tried me on Clonezapan, Ativan, Lorazepan, Seroquel, Zyprexa, Risperdal, Zoloft, Cymbalta, Welbutrin, Xanax, Paxil, Paxil CR, Cytomel, Hydrocortisone, Testosterone injections, Avelox, Prednisone, Remeron, Ambien, Ambien CR, Chloral Hydrate, Clomipramine, Buspirone, Lexapro, Lunesta, Ru-Tuss, Amoxicillin, Taurine, Flonase, Lamictal, Invega, Hydrocone, Lortab, Oxycodone, Morphine ER, Metopropal (high blood pressure), Amitryptiline, etc.
MedHelp Health Answers